Hail, Grant
- When
- July 15, 11:30 PM CST
- Where
- Grant County, 7 mi SW of Hoffman
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.767, -95.900
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 15, 9:14 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1014 PM CDT SAT JUL 15 2006 .UPDATE...SURE ENOUGH...WAITING ONLY ANOTHER 20 MINUTES WAS NECESSARY FOR SOME CONVECTION. BUT ITS OVER THE SURFACE TROUGH WITH THE VERY HIGH DEW POINTS THAT ARE GETTING ENTRAINED INTO THE DEVELOPING THUNDERSTORMS OVER RANSOM/RICHLAND COUNTIES OF EXTREME SOUTHEAST ND. DON/T BELIEVE THESE WILL LAST LONG BUT UPDATED AGAIN TO MENTION THEM AS THEY POSSIBLY MIGRATE SLIGHTLY EASTWARD INTO ADJACENT MN. FREEZING LEVELS ARE OVER 16 KFT SO ALMOST A NIL THREAT FOR HAIL BUT ABOUT 1700 J/KG IS AVAILABLE ACCORDING TO THE RUC FOR POSSIBLE DOWNBURSTS SO WILL HAVE TO KEEP AN EYE ON IT. && .PREV DISCUSSION... (ISSUED 921 PM CDT SAT JUL 15 2006) UPDATE...GRIDS AND ZONES WERE UPDATED WITH A MAJOR REVAMPING OF DEW POINTS AND HUMIDITY AS MOST MODELS HAD NO CLUE TO WHAT OCCURRED. NAM ONCE AGAIN CAUGHT THIS EVENT AND MUST BE TAKEN MORE SERIOUSLY NEXT FEW DAYS. UPPER RED RIVER REGION IS COOLING NICELY BUT THE SURFACE TROUGH WILL NOT MOVE SIGNIFICANTLY OVERNIGHT. DEW POINTS IN THE 60S TO NEAR 70 JUST SOUTH OF THAT AREA SHOULD ADVECT INTO THE AREA VERY LATE. HEAT ADVISORY AND RED FLAG WARNING WERE ALLOWED TO EXPIRE ON SCHEDULE. CONVECTION NEVER QUITE INITIATED THOUGH CAME CLOSE A FEW SPOTS...THAT WAS REMOVED AS WELL. PREV DISCUSSION... (ISSUED 325 PM CDT SAT JUL 15 2006) SHORT TERM...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...LOW PRESSURE IS CENTERED NEAR MOBRIDGE SD WITH A WARM FRONT EXTENDING THROUGH THE AREA ALONG A JMS TO NEAR GFK LINE. WHEN COMPARING THE MODELS...THE NAM INITIALIZED BETTER WITH THE 700MB CAP AND ALSO THE WIND FIELDS OVER THE GFS AND NGM...SO UTILIZED NAM FOR FORECAST. WITH STRONGEST 700MB CAP REMAINING OVER THE S PART OF THE AREA...IT STILL REMAINS TO BE SEEN IF THERE WILL BE SUFFICIENT SURFACE HEATING TO SET RECORD HIGHS FOR TODAY...AND ALSO IF CONVECTIVE TEMPERATURE CAN BE REACHED. WITH LOW LEVEL MOISTURE POOLING ALONG AND AHEAD OF THE FRONT AS WELL AS NICE VEERING SOUNDING PROFILES...IF ANY CONVECTION CAN GET GOING THIS EVENING...THE POTENTIAL REMAINS FOR AN ISOLATED SEVERE STORM. THEREFORE...DID ADD A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING IN PARTS OF NW AND WC MN. OTHERWISE...EXPECT CAP AND DRIER AIR TO PREVENT THUNDERSTORM DEVELOPMENT ELSEWHERE. WITH TEMPERATURES STILL RISING...EXPECT HEAT INDICES OVER 100 DEGREES INTO THIS EVENING...SO WILL KEEP CURRENT HEAT ADVISORY AND RED FLAG WARNING OUT UNTIL 9 PM. THE LOW PRESSURE SYSTEM SLOWLY FILLS AND SLIDES SE OF THE AREA ON SUN NIGHT...WITH HIGH PRESSURE BUILDING IN FOR MON AND MON NIGHT...SO KEPT THE FORECAST DRY WITH ABOVE NORMAL TEMPERATURES. THEN ON TUE...A STRONGER LOW PRESSURE SYSTEM MOVES OUT OF THE ROCKIES INTO THE N PLAINS. ALTHOUGH MOISTURE COULD STILL BE PROBLEMATIC...KEPT FORECAST CONTINUITY OF A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE AREA ON TUE AND TUE NIGHT. LONG TERM...(WED THROUGH SAT)...A RETURN TO MORE SEASONAL WEATHER FOR THIS PERIOD WITH RIDGE FLATTENING S OF THE N PLAINS AND ZONAL FLOW OVER THE CWFA. LOW POP FOR START OF PERIOD WITH DEPARTING TUE SHORT WAVE...KEPT FORECAST DRY THEREAFTER. GUIDANCE HAS BEEN CONSISTENT KEEPING SYSTEM FOR FRI/SAT SOUTH OF CWFA...WILL CONTINUE WITH THAT IDEA FOR NOW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 628 AM CDT SAT JUL 15 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 628 AM CDT SAT JUL 15 2006 ...HEAT ADVISORY IN EFFECT FOR PORTIONS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TODAY... ...RED FLAG WARNING IN EFFECT FOR MOST OF EASTERN NORTH DAKOTA AND PORTIONS OF WEST CENTRAL MINNESOTA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP TODAY ALONG AND SOUTH OF A NEW ROCKFORD TO GRAND FORKS TO PARK RAPIDS LINE. TEMPERATURES NEAR 100 DEGREES WILL COUPLE WITH WINDS GUSTING OVER 20 MPH...AND LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. IN ADDITION...HEAT INDICES TODAY WILL RANGE FROM 100 TO 105...AS RECORD BREAKING HEAT TAKES HOLD OF THE AREA. USE CAUTION IF YOU MUST BE OUTDOORS TODAY...AND DRINK PLENTY OF FLUIDS TO STAY HYDRATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HEAT WILL CONTINUE ON SUNDAY...ALTHOUGH IT WILL BE SLIGHTLY COOLER THAN SATURDAYS READINGS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The Aberdeen radar (KABR), 198 km away, was scanning. The volume nearest the first event began at 05:30 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526566, 5526567.